Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 294, NWS Little Rock, AR

July 13, 2001Jefferson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 13, 2001, 12:15 AM CDT for Jefferson County, Arkansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 13, 2001, 12:15 AM CDT (05:15 UTC)
Expired
Jul 13, 2001, 1:05 AM CDT
In force
50 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jefferson County, AR

The radar

The Little Rock radar (KLZK), 70 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 12:40 AM CDTThunderstorm Wind 50 EPine Bluff, ARSeveral buildings sustained roof damage near Pine Bluff.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 10:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2284 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
1.5
Supercell composite
13.2

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:10 PM CDT, 9 hours 5 minutes earlier.

Area forecast discussion, Jul 12, 3:10 PM CDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 PM CDT THU JUL 12 2001

FORECAST CONCERNS: HEAVY RAIN POSSIBLE THIS EVENING AND SEVERE
WEATHER THREAT TONIGHT THROUGH FRIDAY MORNING.

INTERSECTING OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS
TRIGGERED THE DEVELOPMENT OF SCATTERED THUNDERSTORMS...SOME OF
WHICH BECAME SEVERE OVER LINCOLN AND LATER OVER DREW/DESHA COUNTIES.
THE LATEST MODEL RUNS ARE IN VERY GOOD AGREEMENT. THE MODEL OF
CHOICE IS AVN. TEMPERATURES WILL VARY WIDELY BETWEEN THE RAIN-COOLED
AREAS AND THOSE OTHER AREAS. THE HIGH PRESSURE WHICH MOVED WEST TO
ALLOW THIS SYSTEM TO DROP DOWN UPON US WILL BE MOVING BACK INTO
ARKANSAS BY MONDAY. TAHIS WILL BRING ABOUT A RETURN TO HIGH HEAT AND
HIGH HUMIDITY.

.LIT...NONE.

38

In the hours before

Special weather statement, Jul 12, 10:53 PM CDT, 1 hour 22 minutes before
ARZ022>025-031>034-038-039-042>047-053>057-062>069-130900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 PM CDT THU JUL 12 2001

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CENTRAL AND
SOUTHERN ARKANSAS UNTIL 400 AM CDT.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR 34 COUNTIES IN
CENTRAL AND SOUTHERN ARKANSAS. A LINE OF SEVERE THUNDERSTORMS
DEVELOPED ALONG A COLD FRONT IN NORTH CENTRAL ARKANSAS SHORTLY
AFTER SUNSET. THIS LINE WILL MOVE SLOWLY TO THE SOUTH DURING THE
NIGHT WHILE THE INDIVIDUAL THUNDERSTORMS MOVE TO THE SOUTHEAST
AT 25 TO 30 MPH.

THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WIND. SOME
THUNDERSTORMS WILL CONTAIN LARGE HAIL. ALL THUNDERSTORMS WILL
HAVE DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. SOME
AREAS MAY GET REPEATING THUNDERSTORMS AND HEAVY RAINS MAY CAUSE
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

PEOPLE IN CENTRAL AND SOUTHERN ARKANSAS SHOULD REVIEW THEIR
SEVERE THUNDERSTORM SAFETY RULES AND SHOULD REMAIN IN A PLACE
OF SAFETY THROUGH THE NIGHT...ESPECIALLY IF A WARNING IS ISSUED
FOR YOUR COUNTY.

29
Local storm report, Jul 12, 11:09 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1109 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 PM    4 N PLUMERVILLE           AR   .75 INCH HAIL
07/12/01   CONWAY                         REPORTED BY STORM
                                          SPOTTER.

1040 PM    5 SW LONOKE               AR   1 INCH HAIL
07/12/01   LONOKE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1044 PM    MORRILTON                 AR   .75 INCH HAIL
07/12/01   CONWAY                         REPORTED BY STORM
                                          SPOTTER.

1055 PM    HOUSTON                   AR   1.75 INCH HAIL
07/12/01   PERRY                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:33 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski57 min
Jul 12, 9:33 PM CDTSevere Thunderstorm WarningLZKConway57 min
Jul 12, 9:50 PM CDTSevere Thunderstorm WarningLZKPope25 min
Jul 12, 10:25 PM CDTSevere Thunderstorm WarningLZKLonoke50 min
Jul 12, 10:30 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry60 min
Jul 12, 10:33 PM CDTSevere Thunderstorm WarningLZKPulaski57 min
Jul 12, 10:35 PM CDTSevere Thunderstorm WarningLZKJohnson, Pope55 min
Jul 12, 11:22 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline53 min
Jul 12, 11:25 PM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke50 min
Jul 12, 11:50 PM CDTSevere Thunderstorm WarningLZKPope35 min
Jul 12, 11:57 PM CDTSevere Thunderstorm WarningLZKGrant63 min
Jul 13, 12:54 AM CDTSevere Thunderstorm WarningLZKPerry51 min
Jul 13, 2:25 AM CDTSevere Thunderstorm WarningLZKYell45 min
Jul 13, 4:32 AM CDTSevere Thunderstorm WarningLZKPulaski18 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.